Author Topic: Strange absorbency...  (Read 251 times)

0 Members and 1 Guest are viewing this topic.

Offline GrammaBear

  • Member
  • Posts: 1,769
Strange absorbency...
« on: 28 January 2018, 07:53:23 PM »
Does anyone else deal with different rates of absorption of insulin depending on where you inject or put your infusion set?  For example, the right side of my body absorbs way better than the left side.  This absorbency is really noticeable to the point where I have to increase the basal rates if a set is located on the left side as opposed to a set located on the right side.  Strange.

Type 1
Tandem Tslim pump Oct 2015
Dexcom G5 CGM Sep 2007
A1C 6.5%~ Sep 2017

Offline himtoo

  • Member
  • Posts: 2,666
  • Prince of Protein
Re: Strange absorbency...
« Reply #1 on: 28 January 2018, 08:29:35 PM »
I have found i don't get great absorption placing a pod on my thigh -- stomach and arms are similar and both very good

the only thing for me is when I put a new pod on -- my bloods tend ( but not every time )
to rise 2-4 mmol for the first 3-4 hours -- so I too put a TBR on to combat this

LOL -- today I did this and had a hypo of 2.7  150 minutes after changing

 
T1 Dia Aug 1972 -pumping omnipod since 29/09/15  Losartan 100mg , simvastatin 40mg,Furosemide 40mg, Omeprazole 80mg , Doxazosin 8mg
Hba1c - 06/2013 6.1 02/2014 43(6.1) 07/14 42(6.0) 08/14 40( 5.8 ) 12/14 39 (5.7) 08/15 41 ( 5.9) 10/15 44 ( 6.2 ) 03/16 49 (6.6)
cholesterol --nov 2011 4.3 june 2012 4.4 June 2013 4.1 Feb 2014 4.1 dec 14 4.5 oct 15 4.4
Dafne grad. necrobiosis lipoidica on legs
laser treatment on both eyes 2002 and 2012, injections left eye 3 , wearing Noctura mask since oct 2014

Offline GrammaBear

  • Member
  • Posts: 1,769
Re: Strange absorbency...
« Reply #2 on: 28 January 2018, 09:18:11 PM »
Crikey - That is just not fair to have such a bad low after changing a pod !  The same type of thing has happened to me.  One site change I will have a huge spike, next site change I will drop 90 points in 20 minutes or less.  I guess it is sort of a relief knowing I am not the only one whose body plays tricks on them.
Type 1
Tandem Tslim pump Oct 2015
Dexcom G5 CGM Sep 2007
A1C 6.5%~ Sep 2017

Offline himtoo

  • Member
  • Posts: 2,666
  • Prince of Protein
Re: Strange absorbency...
« Reply #3 on: 28 January 2018, 10:37:20 PM »
I have never had huge spikes -- more of a slow creep upwards that seems unexplained -- ( like no food )
so like a pod change at 9am on a 5.6 -- followed by a 10:30 am first test on new pod ( as instructed by DSN )
jumping to a 7.8  -- still no food and a 12 noon test rings in at 9.2


so -- ok -- no major emergency -- but it then settles back down during the afternoon -- but it is weird the morning creep after a pod change............
T1 Dia Aug 1972 -pumping omnipod since 29/09/15  Losartan 100mg , simvastatin 40mg,Furosemide 40mg, Omeprazole 80mg , Doxazosin 8mg
Hba1c - 06/2013 6.1 02/2014 43(6.1) 07/14 42(6.0) 08/14 40( 5.8 ) 12/14 39 (5.7) 08/15 41 ( 5.9) 10/15 44 ( 6.2 ) 03/16 49 (6.6)
cholesterol --nov 2011 4.3 june 2012 4.4 June 2013 4.1 Feb 2014 4.1 dec 14 4.5 oct 15 4.4
Dafne grad. necrobiosis lipoidica on legs
laser treatment on both eyes 2002 and 2012, injections left eye 3 , wearing Noctura mask since oct 2014

Offline Pattidevans

  • Administrator
  • Posts: 24,231
  • It's ONLY Diabetes. It could be something worse!
Re: Strange absorbency...
« Reply #4 on: 28 January 2018, 11:50:54 PM »
Crikey - That is just not fair to have such a bad low after changing a pod !  The same type of thing has happened to me.  One site change I will have a huge spike, next site change I will drop 90 points in 20 minutes or less.  I guess it is sort of a relief knowing I am not the only one whose body plays tricks on them.


I think Paul was saying his blood slowly rises between 2 and 4 points Kathy.  Not that he drops to 2:4.
Patti


Type 1.  Mis-diagnosed T2 May 2003, finally had CPeptide test 15/7/11 and proper diagnosis 1/9/11.  Now pumping Apidra with Roche Spirit Combo pump. Hba1c 6.1 Sept 2017.  45 (6.3) April 2018.


© 2015 Patti Evans